Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 92, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 3, 2021, 5:28 PM EDT for Fluvanna County, Louisa County, Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 5:28 PM EDT (21:28 UTC)
- Expired
- Jun 3, 2021, 6:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fluvanna County, VA, Louisa County, VA
The radar
The Sterling radar (KLWX), 114 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 2:48 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
712
WUUS51 KAKQ 032128
SVRAKQ
VAC065-109-032215-
/O.NEW.KAKQ.SV.W.0092.210603T2128Z-210603T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
528 PM EDT Thu Jun 3 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Northwestern Louisa County in central Virginia...
Northeastern Fluvanna County in central Virginia...
* Until 615 PM EDT.
* At 528 PM EDT, a severe thunderstorm was located near Boswells
Tavern, or 10 miles west of Louisa, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* This severe thunderstorm will be near,
Ferncliff around 535 PM EDT.
Louisa around 555 PM EDT.
Mineral around 605 PM EDT.
Other locations impacted by this severe thunderstorm include Bybee,
Yanceyville, Louisa Airport, Waldrop, Green Springs, Byrd Mill,
Trevilians, Wares Crossroads, Zion Crossroads and Vawter Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3813 7819 3814 7815 3814 7812 3815 7809
3813 7805 3814 7801 3812 7798 3811 7793
3812 7792 3811 7790 3810 7784 3787 7800
3789 7802 3791 7806 3787 7808 3789 7817
3795 7834
TIME...MOT...LOC 2128Z 260DEG 21KT 3803 7819
HAIL...<.75IN
WIND...60MPH
$$
JM2 follow-up statements
055
WWUS51 KAKQ 032200
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
600 PM EDT Thu Jun 3 2021
VAC065-109-032215-
/O.CON.KAKQ.SV.W.0092.000000T0000Z-210603T2215Z/
Louisa VA-Fluvanna VA-
600 PM EDT Thu Jun 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN LOUISA AND NORTHEASTERN FLUVANNA COUNTIES...
At 600 PM EDT, a severe thunderstorm was located near Louisa, moving
east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
This severe storm will be near...
Louisa around 615 PM EDT.
Mineral around 630 PM EDT.
Other locations impacted by this severe thunderstorm include Bybee,
Yanceyville, Louisa Airport, Byrd Mill, Trevilians, Wares Crossroads
and Vawter Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3792 7826 3804 7808 3814 7802 3814 7801
3812 7798 3811 7793 3812 7792 3811 7790
3810 7784 3787 7800 3789 7802 3791 7806
3787 7808 3789 7817
TIME...MOT...LOC 2200Z 253DEG 15KT 3800 7806
HAIL...<.75IN
WIND...60MPH
$$
JM016
WWUS51 KAKQ 032208
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
608 PM EDT Thu Jun 3 2021
VAC065-109-032218-
/O.EXP.KAKQ.SV.W.0092.000000T0000Z-210603T2215Z/
Louisa VA-Fluvanna VA-
608 PM EDT Thu Jun 3 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOUISA AND
NORTHEASTERN FLUVANNA COUNTIES WILL EXPIRE AT 615 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Virginia.
LAT...LON 3792 7826 3804 7808 3814 7802 3814 7801
3812 7798 3811 7793 3812 7792 3811 7790
3810 7784 3787 7800 3789 7802 3791 7806
3787 7808 3789 7817
TIME...MOT...LOC 2208Z 281DEG 13KT 3799 7803
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:00 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 3, 4:00 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
400 PM EDT Thu Jun 3 2021
.SYNOPSIS...
Low pressure and its accompanying cold front will weaken while
moving through the region tonight into Friday. The front will
wash out offshore over the weekend, as weak high pressure
settles across the local area.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 330 PM EDT Thursday...
Widespread shower and thunderstorm activity will continue
across southeast VA and northeast NC through tonight. Bouts of
heavy rain and localized flooding will occur within the Flash
Flood watch area given the rain that fell late Wednesday and an
additional 1-3 inches of rain (with locally higher amounts) that
are expected through tonight. Have added James City and
Gloucester County to the FF Watch given recent obs and recent
radar trends. In addition to the heavy rain, SPC has placed our
northern tier VA counties and lower MD counties in a SVR TSTM
Watch through 9 pm as a broken line of strong to severe storms
is expected. We'll be on the look out for isolated storms
capable of producing localized damaging wind gusts within the
watch area. Storms should overall be moving fast enough to
preclude and heavy rain/flooding mention across the north/NW
despite WPC's westward expansion of SLGT risk area in Day 1 ERO.
Continued likely PoPs this evening, though the severe threat
will diminish. Heavy rain potential continues overnight across
the SE. Mostly cloudy tonight with lows in the mid to upr 60s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
As of 330 PM EDT Thursday...
Broad trough aloft will swing through the region Fri into Fri
night, gradually pushing the bulk of the significant moisture S
and E of the FA. Will hang onto highest PoPs (50-70%) across ESE
VA-NE NC Fri morning, with drying expected by late morning. With
the upper trough and an associated shortwave progged to push
through the area Fri aftn/evening, expect tstms to redevelop
(even across the NW). Lapse rates steepen/become more favorable
by aftn so there will be some potential for a few strong/severe
tstms with wind and possibly large hail. SPC has a marginal risk
for now. Variable clouds/partly sunny Fri with highs mainly in
the lower-mid 80s. Drying out and becoming mostly clear to
partly cloudy Fri night into early Sat morning with lows in the
60s.
High pressure builds over the area for Sat. Partly to mostly
sunny and warm with highs ranging through the mid to upper
80s. Will hang on to a 20% PoP over interior NE NC Sat aftn
given slightly higher dew pts and some weak instability. Clear
to partly cloudy Sat night with lows in the 60s. Remaining dry
and warm Sunday with high pressure in control. Highs from the
low-mid 80s coast to the low 90s inland.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 330 PM EDT Thursday...
The latest 12Z/03 models continue to forecast a summerlike pattern
with just isolated to perhaps scattered diurnal convection (highest
coverage during the aftn/evening) from the early to middle part of
next week. A potent shortwave potentially dives SSE from srn Canada
to far nrn New England by the end of next week. This feature
potentially could allow a backdoor cold front to settle near the
region by late next week. Regardless, the main mid/upper level flow
is expected to remain well to our north. It will be somewhat humid
with dew pts in the 60s to near 70F (highest SE). Highs will range
from the upper 80s to lower 90s through the period with some locally
cooler conditions at the immediate coast only. Lows will range from
the mid 60s to around 70F.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 140 PM EDT Thursday...
A widespread coverage of showers/tstms is expected this
afternoon and evening across the area. Greatest coverage will be
for ORF/PHF/ECG. CIGs during the 18-00Z period will mostly be
VFR (> 3000 ft) or at least high level MVFR (2000-2500 ft) but
VSBY flight restrictions are likely in heavy downpours. Showers/tstms
will continue overnight/early Fri morning over mainly SE VA/NE
NC. IFR CIGS will become prevalent for all terminals 08Z-14Z
Fri. Mainly dry over the area except in the far SE after
12Z Fri morning, but with redevelopment of scattered
showers/tstms expected Fri aftn.
OUTLOOK...Generally dry/VFR for the weekend other than spotty
aftn tstms into NE NC.
&&
.MARINE...
As of 400 PM EDT Thursday...
Heavy rain and thunderstorms are moving across the area. Winds
are generally southerly 10-15 kt with a few gusts around 20 kt.
Seas seas are increasing to 3-4 feet while waves in the bay are
around 1 to 2 feet. Southerly winds 20-25 kt for an hour or two
tonight across the middle Chesapeake Bay. There is also the
possibility for SCA conditions across the far northern coastal
waters later tonight into Friday as seas increase to around 4 to
5 feet (especially out 20 nm). S to SW flow continues on Friday
and through the weekend around 10 to 15 knots. Sub-SCA
conditions are anticipated into early next week.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Flash Flood Watch through Friday morning for NCZ012>017-
030>032.
VA...Flash Flood Watch through Friday morning for VAZ084-087>090-
092-093-095>098-523>525.
MARINE...None.
&&
SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM/LKB
LONG TERM...ERI
AVIATION...JDM/LKB
MARINE...AJB/CPHazardous weather outlook, Jun 3, 3:11 PM EDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 311 PM EDT Thu Jun 3 2021 VAZ060>062-065>069-076>083-085-086-099-100-511>520-041915- Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg-Nottoway- Amelia-Powhatan-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Middlesex-Mathews- Accomack-Northampton-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen- 311 PM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Through tonight. Isolated strong to severe thunderstorms are possible through this evening with localized damaging wind gusts being the main threat. The storms could also bring locally heavy rain and the potential for localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to severe thunderstorms containing damaging wind gusts and hail will be possible Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ510-522-041915- Eastern Louisa-Eastern Essex- 311 PM EDT Thu Jun 3 2021 ...SEVERE THUNDERSTORM WATCH 234 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia and east central Virginia. .DAY ONE...Through tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to severe thunderstorms containing damaging wind gusts and hail will be possible Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-041915- Eastern Currituck- 311 PM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Through tonight. Showers and isolated thunderstorms will produce heavy rain at times and the potential for localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to severe thunderstorms containing damaging wind gusts and hail will be possible Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-VAZ048-064-075-509-521-041915- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Caroline-Westmoreland-Western Louisa-Western Essex- 311 PM EDT Thu Jun 3 2021 ...SEVERE THUNDERSTORM WATCH 234 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia and north central Virginia. .DAY ONE...Through tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to severe thunderstorms containing damaging wind gusts and hail will be possible Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-VAZ084-087>090-092-093-095>098-523>525-041915- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Gloucester-Greensville-Sussex-Surry- James City-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk- Chesapeake-Virginia Beach-York-Newport News-Hampton/Poquoson- 311 PM EDT Thu Jun 3 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Through tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition to the heavy rain, an isolated strong to severe thunderstorm capable of producing strong to damaging wind gusts will be possible through early this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A few strong to severe thunderstorms containing damaging wind gusts and hail will be possible Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 3, 3:43 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Wakefield VA
343 PM EDT Thu Jun 3 2021
VAZ065-032015-
Mecklenburg-
343 PM EDT Thu Jun 3 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MECKLENBURG COUNTY...
At 342 PM EDT, a strong thunderstorm was located near Boydton, or 12
miles southwest of South Hill, moving northeast at 15 mph.
Wind gusts of 40 mph and rainfall amounts of 1 to 2 inches are
possible with this storm.
Locations impacted include...
South Hill, La Crosse, Boydton, Beechwood, John H Kerr Dam, North
View, Richardson, Keats, Eppes Fork, Baskerville, Wightman, Palmer
Springs and John H Kerr Reservoir.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3685 7835 3684 7830 3682 7828 3682 7826
3681 7824 3680 7817 3679 7811 3680 7811
3679 7808 3678 7806 3678 7803 3654 7823
3654 7850
TIME...MOT...LOC 1942Z 207DEG 12KT 3662 7831
EISpecial weather statement, Jun 3, 3:45 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
345 PM EDT Thu Jun 3 2021
VAZ077-078-084>086-032030-
Mathews-Middlesex-Northumberland-Lancaster-Gloucester-
345 PM EDT Thu Jun 3 2021
...AN AREA OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT GLOUCESTER...
SOUTHEASTERN MIDDLESEX...SOUTHEASTERN NORTHUMBERLAND...MATHEWS AND
EASTERN LANCASTER COUNTIES...
At 345 PM EDT, thunderstorms with heavy rain were located from White
Stone to near Gloucester Courthouse. Movement was northeast at 20
mph.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Gloucester Courthouse, Kilmarnock, Fair Port, Deltaville, Gloucester
Point, White Stone, Hayes, Wicomico Church, Gwynn, Wicomico,
Achilles, Hartfield, Glenns, Blakes, Byrdton, Beulah, Naxera, Brook
Vale, Bertrand and Grafton.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3788 7606 3789 7608 3788 7620 3777 7623
3775 7627 3769 7626 3766 7627 3762 7624
3760 7624 3758 7626 3755 7626 3723 7644
3739 7667 3743 7671 3746 7666 3749 7665
3751 7666 3786 7637 3790 7605 3789 7605
TIME...MOT...LOC 1945Z 222DEG 19KT 3767 7638 3744 7656
EISpecial weather statement, Jun 3, 4:30 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
430 PM EDT Thu Jun 3 2021
MDZ021>023-032115-
Dorchester-Wicomico-Somerset-
430 PM EDT Thu Jun 3 2021
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CENTRAL SOMERSET...
SOUTHWESTERN WICOMICO AND SOUTH CENTRAL DORCHESTER COUNTIES...
At 429 PM EDT, a thunderstorm with heavy rain was located near
Tylerton, or 20 miles northeast of Fair Port, moving northeast at 20
mph.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Princess Anne, University Of Maryland Eastern Shore, Lawsonia,
Westover, Deal Island, Whitehaven, Waterview, Oriole, Byrdtown,
Hopewell, Kingston, Dames Quarter, Wingate, Widgeon, Manokin, Mount
Vernon, Elliott, Nanticoke, Monie and Bivalve.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3819 7560 3786 7589 3803 7605 3799 7589
3807 7578 3814 7579 3815 7593 3807 7601
3812 7609 3814 7605 3814 7602 3815 7609
3821 7607 3820 7602 3825 7613 3818 7596
3822 7582 3826 7611 3845 7607
TIME...MOT...LOC 2029Z 222DEG 19KT 3804 7602
EISpecial weather statement, Jun 3, 4:30 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
430 PM EDT Thu Jun 3 2021
VAZ048-509-032115-
Fluvanna-Western Louisa-
430 PM EDT Thu Jun 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LOUISA AND
FLUVANNA COUNTIES...
At 430 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles northwest of Boswells Tavern to
near Schuyler. Movement was east at 40 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Locations impacted include...
Louisa, Palmyra, Lake Monticello, Ferncliff, Boswells Tavern, Kents
Store, Troy, Gordonsville, Nahor, Green Springs, Zion Crossroads,
Antioch, Union Mills, Wildwood, Bybee, Waldrop, Byrd Mill,
Trevilians, Carysbrook and Wilmington.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3806 7826 3813 7821 3813 7818 3815 7809
3813 7805 3814 7801 3812 7798 3812 7791
3780 7814 3781 7848
TIME...MOT...LOC 2030Z 260DEG 36KT 3816 7834 3784 7878
JMSpecial weather statement, Jun 3, 4:59 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Wakefield VA
459 PM EDT Thu Jun 3 2021
MDZ021>023-032200-
Dorchester-Wicomico-Somerset-
459 PM EDT Thu Jun 3 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SOMERSET...
WICOMICO AND NORTHEASTERN DORCHESTER COUNTIES...
At 458 PM EDT, a strong thunderstorm was located 8 miles southwest of
Hebron, or 10 miles west of Fruitland, moving northeast at 25 mph.
Wind gusts up to 40 mph and rainfall amounts of up to 1 inch are
possible with this storm.
Locations impacted include...
Salisbury, Fruitland, Princess Anne, Hurlock, University Of Maryland
Eastern Shore, Salisbury University, Delmar, Hebron, Sharptown,
Secretary, Vienna, East New Market, Mardela Springs, Galestown,
Brookview, Eldorado, Whitehaven, Wetipquin, Trinity and Eden.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3868 7580 3869 7576 3864 7571 3846 7569
3845 7541 3828 7560 3828 7561 3827 7561
3818 7570 3831 7589 3833 7587 3836 7587
3835 7590 3833 7592 3840 7603 3868 7593
3870 7590 3870 7580
TIME...MOT...LOC 2058Z 222DEG 21KT 3835 7582
EISpecial weather statement, Jun 3, 5:11 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
511 PM EDT Thu Jun 3 2021
VAZ509-032200-
Western Louisa-
511 PM EDT Thu Jun 3 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LOUISA COUNTY...
At 511 PM EDT, a strong thunderstorm was located near Boswells
Tavern, or 10 miles southwest of Orange, moving east at 20 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Locations impacted include...
Louisa, Boswells Tavern, Gordonsville, Waldrop, Green Springs,
Trevilians and Vawter Corner.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3813 7821 3813 7818 3814 7815 3814 7812
3815 7811 3815 7809 3813 7805 3814 7802
3814 7801 3812 7798 3812 7792 3798 7802
3805 7826
TIME...MOT...LOC 2111Z 269DEG 16KT 3812 7821
JMThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:52 AM EDT | Special Weather Statement | AKQ | City of Chesapeake | 38 min |
| Jun 3, 2:55 AM EDT | Special Weather Statement | AKQ | City of Portsmouth | 50 min |
| Jun 3, 3:50 AM EDT | Flash Flood Watch | AKQ | Gloucester, Greensville, James City, Southampton, Surry, Sussex and 9 more | 30 hr |
| Jun 3, 1:01 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 44 min |
| Jun 3, 1:48 PM EDT | Special Weather Statement | AKQ | Sussex | 42 min |
| Jun 3, 1:49 PM EDT | Special Weather Statement | AKQ | Greensville | 41 min |
| Jun 3, 2:04 PM EDT | Special Weather Statement | AKQ | Surry | 41 min |
| Jun 3, 2:07 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Sussex | 38 min |
| Jun 3, 2:21 PM EDT | Special Weather Statement | AKQ | York, City of Newport News | 24 min |
| Jun 3, 2:45 PM EDT | Special Weather Statement | AKQ | Southampton | 45 min |
| Jun 3, 3:04 PM EDT | Areal Flood Advisory | AKQ | Greensville, Isle of Wight, Southampton, Surry, City of Franklin, City of Suffolk | 5 hr |
| Jun 3, 3:10 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, Surry, City of Williamsburg | 35 min |
| Jun 3, 3:23 PM EDT | Areal Flood Advisory | AKQ | James City, York, City of Williamsburg | 3 hr |
| Jun 3, 3:43 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 32 min |
| Jun 3, 3:45 PM EDT | Special Weather Statement | AKQ | Gloucester, Lancaster, Middlesex | 45 min |
| Jun 3, 4:30 PM EDT | Special Weather Statement | AKQ | Fluvanna | 45 min |
| Jun 3, 5:11 PM EDT | Special Weather Statement | AKQ | Louisa | 49 min |
| Jun 3, 6:15 PM EDT | Special Weather Statement | AKQ | Louisa | 45 min |
| Jun 3, 6:24 PM EDT | Special Weather Statement | AKQ | Fluvanna | 51 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.